hi to all i have recently started taking methadone for treating pain and i also had a morphine addiction for about 6-7yrs. when i went into detox 12mths ago the doc's put me on suboxone and 6 weeks ago i got down to 1mg but was so sick i couldn't function anymore. anyway my gp put me onto methadone 15mgs then 3 day's ago i went back to see him and he increased the done up to 25mgs and about 2 hours after i have my dose i start nodding off all the time and cant seem to stay awake,read or concentrate?? is this a normal side effect from the methadone?? if anybody kno'w about this sort of thing please let me know. much appreciated.
Your dose is to high, Try 50mgs once a day. Taking methadone 3 times a day is too much. This drug is not morphine or heroin and it acts differently. I was abusing for 23 years and taking about 3,000mgs of morphine a day. I take 120mgs every morning and I function fine. I have also had 4 lower lumbar surgery's which is were and when \i started to abuse the opiates. When you take a dose of methadone it is still working 24 hours later so taking 3 times a day is overdosing. Also it takes 5 days for your methadone serum level to stabilize. So this means that if you change your dose either up or down then it takes 5 days for you to get the full benifit from that dose change... You're taking a type of painkiller that you have never had before so it is going to take a little time to get used to it. Give it time and don't abuse this drug as it can stop your respitory system especially when you fall asleep... Dave
Bevck41, sorry so long to respond. I'm trying to understand your situation. You went through the suboxone detox and got down to 1mg daily and withdrawls were so bad your dr. Put you on 15mg meth- then increased it to 25mg- daily? Are you taking benzos xanax,klonopin or anything else with the meth-? If you are don't do it you could die from mixing the methadone and xanax. Statistics are this combo #1 killer in florida. So much for the suboxone wonder drug. You should have bought a bottle of whiskey and toughed it out at 1 mg you had it made but still had to fight for a little longer. You can always try it again. The methadone is so hard to get off of. I wouldn't recomend taking more than 10-20 mg daily. If you are chasing a buzz is one thing but detoxing for good is another. It's a fight like no other. I'm not sold on the bup- drugs I think they are a rip off. They seem to help some people and long term users have different opinions. The nodding off is not good,too much methadone and I hope you're not on benzo's too. Take care of yourself.
Bevck, I was wondering about the benzos. Sounds lik e you need to start all over again. I wouldn't take more methadone than you have to have and your body is going to build a tolerance to it. Try to drop. 5 mg. Mabe take 20mg. The suboxone takes a long time to clear out of your system because long half life. The side effects of methadone are too much to list. The combo of valium and that is the problem. Mabe if you don't get too far into the methadone you can detox slowly from it. It's really a head f... K with either one crying,low libido lack of concentration. Don't drive taking both of those ie. Valium and methadone. Try skipping days between your meth- doses,it only lasts 48 hr. S and the 3rd day is worse. I'm sorry you fought all the way down to 1mg suboxone and he put you back on that rat poison. I don't know your history so mabe you need this stuff I don't know. If you do take it.
If you don't rehab is an option but the more you take the harder it's going to be. And the longer you take it. I mabe would have uped the suboxone a little until you stabilized then skip days. Mabe get some klonopin as it is anti seizure and has a long half life compared to other benzos. Good luck. If I can help any time day or night let me know. Rstuds
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Feb 2010 • 3 answers
Posted 13 May 2011 • 3 answers
Posted 28 Jun 2011 • 2 answers
Posted 15 Jul 2011 • 3 answers
Posted 19 Mar 2014 • 2 answers